Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 27, 2005, 5:37 PM CST for 4 counties in Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 5:37 PM CST (23:37 UTC)
- Expired
- Mar 27, 2005, 7:30 PM CST
- In force
- 113 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Craighead County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 272339
FFWMEG
ARC031-037-093-111-280130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS
CROSS COUNTY IN EASTERN ARKANSAS
MISSISSIPPI COUNTY IN EASTERN ARKANSAS
POINSETT COUNTY IN EASTERN ARKANSAS
* UNTIL 730 PM CST
* AT 531 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. A SLOW MOVING UPPER LEVEL
LOW WILL CONTINUE TO TRACK ACROSS THE REGION. UP TO 2 INCHES OF
RAIN HAS ALREADY FALLEN LATE THIS AFTERNOON WITH ANOTHER 1 TO
2 INCHES POSSIBLE THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILSON...
WEINER...WALDENBURG...TRUMANN...THREE WAY...OSCEOLA...MONETTE...
MARKED TREE...MARIE...MANILA...LUXORA...LEPANTO...LEACHVILLE...LAKE
CITY...KEISER...JONESBORO...HARRISBURG...GREENFIELD...GOSNELL...
EGYPT...DYESS...DELL...CASH...CARAWAY...BURDETTE...BROOKLAND...
BONO...BLYTHEVILLE...BLACK OAK...BAY AND BASSETT.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3545 9103 3517 9102 3518 9055 3545 9054
3545 9001 3598 8977 3599 9082 3589 9084
3590 9107
$$1 follow-up statement
000
WGUS74 KMEG 280038
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CST SUN MAR 27 2005
ARC031-037-093-111-280130-
CROSS AR-CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
636 PM CST SUN MAR 27 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CST FOR POINSETT...
MISSISSIPPI...CRAIGHEAD AND CROSS COUNTIES...
AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA. UP TO 3 INCHES OF RAIN HAS FALLEN
ACROSS PARTS OF EAST ARKANSAS SINCE LATE THIS AFTERNOON. ANOTHER 1
TO 2 INCHES OF RAIN IS POSSIBLE THROUGH THE EARLY EVENING HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEPANTO...
WEINER...TRUMANN...THREE WAY...OSCEOLA...MONETTE...MARIE...MANILA...
LUXORA...LEACHVILLE...LAKE CITY...KEISER...JONESBORO...GREENFIELD...
GOSNELL...EGYPT...DELL...CASH...CARAWAY...BURDETTE...BROOKLAND...
BONO...BLYTHEVILLE...BLACK OAK AND BAY.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3545 9103 3517 9102 3518 9055 3545 9054
3545 9001 3598 8977 3599 9082 3589 9084
3590 9107
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 2:12 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 27, 2:12 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CST SUN MAR 27 2005 .DISCUSSION... UPPER LEVEL LOW OVER WESTERN ARKANSAS THIS AFTERNOON CONTINUES TO SPREAD CLOUDS AND RAIN OVER THE REGION. AS EXPECTED...VERY LITTLE IN THE WAY OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND WHAT HAS BEEN OCCURRING SHOULD DIE OUT AFTER SUNSET. RAIN WILL CONTINUE TONIGHT AS UPPER LOW SLOWLY SLIDES EAST. STILL EXPECT TO SEE SOME RAIN THE EASTERN PART OF THE FORECAST AREA AFTER 12Z MONDAY. SKIES SHOULD CLEAR OUT DURING THE MONDAY WHICH WILL ALLOW TEMPERATURES TO BE SOME 10-15 DEGREES WARMER THAN TODAY. BY TUESDAY...WINDS WILL HAVE SHIFTED TO THE SOUTH AND TEMPERATURES WILL WARM UP ANOTHER 10-15 DEGREES FROM MONDAYS READINGS. BY WEDNESDAY NIGHT...NEXT COLD FRONT BEGIN TO APPROACH THE REGION AND SHOULD MOVE THROUGH THURSDAY NIGHT OR FRIDAY. KEPT POPS IN FROM WEDNESDAY NIGHT THROUGH FRIDAY. SEVERE WEATHER STILL REMAINS A POSSIBILITY WITH THIS NEXT FRONT SO HAVE CONTINUED TO MENTION IT IN HWO. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 27, 10:41 AM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1041 AM CST SUN MAR 27 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-281200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1041 AM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE MID SOUTH THURSDAY AND FRIDAY. THERE IS A POSSIBILITY THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY OR FRIDAY.
In the hours before
Local storm report, Mar 27, 3:43 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 2 S PARIS 36.27N 88.31W
03/27/2005 60 MPH HENRY TN TRAINED SPOTTER
0323 PM HAIL 12 NE PARIS 36.42N 88.15W
03/27/2005 1.75 INCH HENRY TN TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED AT PARIS LANDING.
&&
ARSNearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.